Wildfire, Oldham
- When
- April 6, 12:30 PM CST to April 7, 5:00 PM CST
- Where
- Oldham forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
A wildfire nine miles west-northwest of Wildorado burned six hundred and fifty acres. There were no reports of structural damage or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire nine miles west-northwest of Wildorado burned six hundred and fifty acres. There were no reports of structural damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 6, 3:19 AM CST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
419 AM CDT THU APR 6 2006
.DISCUSSION...LOT TO TALK ABOUT TODAY WITH MAIN CONCERNS BEING WIND
AND FIRE DANGER. HAVE DECIDED TO UPGRADE THE WIND ADVISORY FOR THE
SOUTHERN TWO ROWS OF COUNTIES IN THE TX PANHANDLE TO HIGH WIND
WARNING...WHILE CONTINUING THE WIND ADVISORY FOR THE NORTHERN ZONES.
EXPECT GOOD AMOUNT OF INSOLATION TODAY WITH DRY SLOT SITUATED ON THE
SOUTHERN/EASTERN PERIPHERY OF THE UPPER-LOW. RUC H5 TEMP ANALYSIS
SHOWS COLD POOL (-26C) CENTERED NEAR THE FOUR CORNERS AND AS THIS
MOVES EAST...LAPSE RATES WILL STEEPEN. THESE STEEP LAPSE RATES WILL
ALLOW VERY STRONG MOMENTUM TRANSFER FROM THE MID-LEVELS. FEEL THAT
THE SOUTHERN ZONES WILL EXPERIENCE THE STRONGER PRESSURE GRADIENT
BEING REMOVED MORE FROM THE SURFACE LOW. HAVE ALSO LEFT MENTION OF
BLOWING DUST IN FOR ALL ZONES TODAY AND EARLY THIS EVENING. RED FLAG
WARNING REMAINS IN EFFECT TODAY AND THIS EVENING AS RH VALUES SHOULD
PLUMMET TO 10-15 PERCENT THIS AFTERNOON.
WINDS WILL DIMINISH THIS EVENING WITH THE LOSS OF HEATING BUT THE
SURFACE LOW WILL REMAIN CENTRAL PLAINS OVERNIGHT. STRONG UPPER-LOW TO
OUR WEST WILL MOVE ACROSS THE FORECAST AREA TONIGHT AND KICK THE
SURFACE LOW TO THE EAST TOMORROW. THIS WILL DRIVE A COLD FRONT INTO
THE PANHANDLES BY FRIDAY MORNING. STRONG NORTHERLY WINDS ARE EXPECTED
BEHIND THIS BOUNDARY WHICH MAY REQUIRE ANOTHER WIND ADVISORY...BUT
WILL LET NEXT SHIFT TAKE A LOOK. MODEST FORCING ON THE BACKSIDE OF
THE UPPER-LOW WILL ALSO PROVIDE A SLIGHT CHANCE FOR SOME RAIN SHOWERS
ACROSS THE NORTHEAST ZONES AS MOISTURE WRAPS AROUND THE BACKSIDE OF
THE SURFACE LOW.
POPS ARE NIL BY FRIDAY NIGHT AS THE FORCING MOVES FARTHER EAST AND
SUBSIDENCE INCREASES. ON SATURDAY...EXPECT WINDS TO GRADUALLY VEER
AROUND TO THE SOUTHEAST...BECOMING MORE SOUTHERLY SATURDAY NIGHT AS
LEE-SIDE TROF DEVELOPS WITH THE APPROACH OF NEXT SYSTEM. FIRE DANGER
WILL BEGIN TO INCREASE ON SUNDAY AS TEMPS WARM AND SURFACE TROF
INCREASES SOUTH TO SOUTHWEST WINDS. SUBTROPICAL JET WILL INCREASE
HIGH CLOUDS BY THE FIRST OF NEXT WEEK. FLOW ABOVE THE SURFACE LOOKS
TO GENERALLY REMAIN FROM THE SOUTHWEST OR WEST FOR EARLY NEXT WEEK
AND THAT SHOULD SHUNT MOST OF THE LOW-LEVEL MOISTURE INTO
OKLAHOMA...KEEPING US DRY. HAVE INCLUDED SOME VERY LOW POPS IN GRIDS
FOR TUESDAY/WEDNESDAY ACROSS THE EASTERN ZONES BUT WILL CONTINUE THE
PREVIOUS SHIFTS PHILOSOPHY ON WAITING TO WATCH HOW THIS PLAYS OUT.
GENERALLY FOLLOWED MEX TEMPS THROUGH THE PERIOD WITH SOME MINOR
TWEAKS UPWARD EARLY NEXT WEEK WITH DRY BOUNDARY LAYER AND GOOD
VERTICAL MIXING. MAIN CAVEAT WILL BE AMOUNT OF CIRRUS. MIN TEMPS WERE
TWEAKED UPWARDS DURING THIS TIME FRAME AS WELL AS IT LOOKS LIKE WE MAY
NOT DECOUPLE TOO MUCH WITH LOW-LEVEL JET SETTING UP.
24/MJ
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 42 63 35 / 0 0 0 0
BEAVER OK 75 42 56 34 / 0 10 20 0
BOISE CITY OK 66 39 56 30 / 0 0 10 0
BORGER TX 75 47 62 39 / 0 0 10 0
BOYS RANCH TX 71 41 65 38 / 0 0 0 0
CANYON TX 73 42 63 36 / 0 0 0 0
CLARENDON TX 76 46 65 39 / 0 0 0 0
DALHART TX 68 39 60 34 / 0 0 0 0
GUYMON OK 72 42 57 32 / 0 0 20 0
HEREFORD TX 72 42 63 35 / 0 0 0 0
LIPSCOMB TX 76 44 58 34 / 0 0 20 0
PAMPA TX 75 46 62 37 / 0 0 10 0
SHAMROCK TX 77 47 66 38 / 0 0 10 0
WELLINGTON TX 80 48 69 41 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 7 AM THURSDAY TO 9 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
RED FLAG WARNING FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
WIND ADVISORY FROM 7 AM THURSDAY TO 9 PM THURSDAY FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...AND
SHERMAN.
HIGH WIND WARNING FROM 7 AM THURSDAY TO 9 PM THURSDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
SMITH...DONLEY...GRAY...OLDHAM...POTTER...RANDALL...AND
WHEELER.
&&
24/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU APR 6 2006 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS AN EXTREMELY HIGH FIRE DANGER THROUGH MID EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 50 AND 60 MPH WILL AFFECT THE PANHANDLES WITH RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. A RED FLAG WARNING IS IN EFFECT. A WIND ADVISORY IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY... AND TUESDAY...MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD THROUGH MID EVENING. PREPARATIONS SHOULD ALSO BE MADE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. HENNIG
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503653.